Alert archive / Wisconsin / Flash Flood Watches in 2014

Flash Flood Watch 3, NWS Milwaukee, WI

September 9, 201420 counties in Wisconsin

NWS Milwaukee, WI issued this flash flood watch at Sep 9, 2014, 11:06 AM CDT for 20 counties in Wisconsin. It took effect at Sep 10, 2014, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2014, 11:06 AM CDT (16:06 UTC)
In effect from
Sep 10, 2014, 1:00 AM CDT
Expired
Sep 10, 2014, 8:33 AM CDT
In force
8 hr
Issued by
NWS Milwaukee, WI
Flood severity
None

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WGUS63 KMKX 091606
FFAMKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1106 AM CDT TUE SEP 9 2014

...HEAVY RAINS EXPECTED LATER TONIGHT THROUGH WEDNESDAY MORNING...

.A VERY STRONG STRONG STORM SYSTEM WILL MOVE ACROSS WISCONSIN
TONIGHT AND WEDNESDAY MORNING BRINGING THE POTENTIAL FOR HEAVY
RAINS AND FLASH FLOODING. WIDESPREAD RAIN AMOUNTS OF 1 TO 3
INCHES IS FORECAST. LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH
SOME STORMS HAVING HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER
HOUR AT TIMES. WITH THIS HEAVY RAIN COMING IN THE NIGHT TIME
HOURS...MOTORISTS WITH TRAVEL PLANS TONIGHT INTO EARLY WEDNESDAY
MORNING ARE URGED TO STAY ALERT OF THE LATEST WEATHER CONDITIONS.
VISIBILITY WILL BE VERY LOW IN THE HEAVIEST DOWNPOURS AND WILL
MAKE DRIVING DIFFICULT. THERE REMAINS SOME UNCERTAINTY WITH WHERE
THE HEAVIEST RAIN WILL FALL...BUT CONFIDENCE IS FAIRLY HIGH THAT
THE MAIN TIME FRAME OF CONCERN IS FROM AFTER MIDNIGHT THROUGH
WEDNESDAY MORNING...INCLUDING THE MORNING COMMUTE.

WIZ046-047-051-052-056>060-062>072-100015-
/O.NEW.KMKX.FF.A.0003.140910T0600Z-140910T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1106 AM CDT TUE SEP 9 2014

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WISCONSIN... 
  SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN...INCLUDING 
  THE FOLLOWING AREAS...IN EAST CENTRAL WISCONSIN...FOND DU LAC 
  AND SHEBOYGAN. IN SOUTH CENTRAL WISCONSIN...COLUMBIA...DANE... 
  GREEN...GREEN LAKE...IOWA...LAFAYETTE...MARQUETTE...ROCK AND 
  SAUK. IN SOUTHEAST WISCONSIN...DODGE...JEFFERSON...KENOSHA... 
  MILWAUKEE...OZAUKEE...RACINE...WALWORTH...WASHINGTON AND 
  WAUKESHA. 

* FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON

* HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR IS POSSIBLE AT
  TIMES AFTER MIDNIGHT THROUGH WEDNESDAY MORNING. WIDESPREAD STORM
  TOTAL RAINFALL OF 1 TO 3 INCHES IS EXPECTED WITH LOCALLY HIGHER
  AMOUNTS IN AREAS WHERE THE THUNDERSTORMS TRAIN OVER THE SAME
  LOCATIONS OVER A LONGER PERIOD AND STORMS WITH HIGHER PER HOUR
  RAINFALL RATES.

* ANYONE WITH TRAVEL PLANS LATER TONIGHT INTO WEDNESDAY MORNING WILL
  WANT TO STAY ALERT TO THE LATEST WEATHER CONDITIONS AS ROADS MAY
  BE WASHED OUT OR HAVE MOVING WATER OVER THEM. VISIBILITY WILL
  ALSO LIKELY BE VERY LOW FROM THE HEAVY RAINFALL RATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
COLLAR
4 follow-up statements
054 
WGUS63 KMKX 100249
FFAMKX

FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
949 PM CDT TUE SEP 9 2014

...HEAVY RAINS EXPECTED LATER TONIGHT THROUGH WEDNESDAY MORNING...

.A VERY STRONG STRONG STORM SYSTEM WILL MOVE ACROSS WISCONSIN
OVERNIGHT AND WEDNESDAY MORNING...BRINGING THE POTENTIAL FOR
HEAVY RAINS AND FLASH FLOODING. WIDESPREAD RAIN AMOUNTS OF 1 TO 3
INCHES IS FORECAST. LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH SOME
STORMS HAVING HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR AT
TIMES. WITH THIS HEAVY RAIN COMING IN THE NIGHT TIME HOURS...
MOTORISTS WITH TRAVEL PLANS OVERNIGHT INTO EARLY WEDNESDAY
MORNING ARE URGED TO STAY ALERT OF THE LATEST WEATHER CONDITIONS.
VISIBILITY WILL BE VERY LOW IN THE HEAVIEST DOWNPOURS AND WILL
MAKE DRIVING DIFFICULT. THERE REMAINS SOME UNCERTAINTY WITH WHERE
THE HEAVIEST RAIN WILL FALL...BUT CONFIDENCE IS FAIRLY HIGH THAT
THE MAIN TIME FRAME OF CONCERN IS FROM AFTER MIDNIGHT THROUGH
MID-MORNING WEDNESDAY...INCLUDING THE MORNING COMMUTE.

WIZ046-047-051-052-056>060-062>072-101100-
/O.CON.KMKX.FF.A.0003.140910T0600Z-140910T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
949 PM CDT TUE SEP 9 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT WEDNESDAY
THROUGH WEDNESDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN 
  AND SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN 
  EAST CENTRAL WISCONSIN...FOND DU LAC AND SHEBOYGAN. IN SOUTH 
  CENTRAL WISCONSIN...COLUMBIA...DANE...GREEN...GREEN LAKE... 
  IOWA...LAFAYETTE...MARQUETTE...ROCK AND SAUK. IN SOUTHEAST 
  WISCONSIN...DODGE...JEFFERSON...KENOSHA...MILWAUKEE... 
  OZAUKEE...RACINE...WALWORTH...WASHINGTON AND WAUKESHA. 

* FROM 1 AM CDT WEDNESDAY THROUGH WEDNESDAY AFTERNOON

* HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR IS POSSIBLE AT
  TIMES AFTER MIDNIGHT THROUGH WEDNESDAY MORNING. WIDESPREAD STORM
  TOTAL RAINFALL OF 1 TO 3 INCHES IS EXPECTED WITH LOCALLY HIGHER
  AMOUNTS IN AREAS WHERE THE THUNDERSTORMS TRAIN OVER THE SAME
  LOCATIONS OVER A LONGER PERIOD...AND STORMS WITH HIGHER PER
  HOUR RAINFALL RATES.

* ANYONE WITH TRAVEL PLANS OVERNIGHT INTO WEDNESDAY MORNING WILL
  WANT TO STAY ALERT TO THE LATEST WEATHER CONDITIONS AS ROADS MAY
  BE WASHED OUT OR HAVE MOVING WATER OVER THEM. VISIBILITY WILL
  ALSO LIKELY BE VERY LOW FROM THE HEAVY RAINFALL RATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

REM
513 
WGUS63 KMKX 100838
FFAMKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 AM CDT WED SEP 10 2014

...RAINS EXPECTED THROUGH THE MORNING...

.A VERY STRONG STRONG STORM SYSTEM WILL MOVE ACROSS WISCONSIN
THIS MORNING...BRINGING THE POTENTIAL FOR HEAVY RAINS AND MAINLY
URBAN FLOODING. WIDESPREAD RAIN AMOUNTS OF 1 TO 2 INCHES IS
FORECAST. WITH THIS RAIN COMING DURING THE MORNING COMMUTE. SOME
ROADS MAY BECOME FLOODED.

WIZ046-047-051-056>058-062-063-067-100945-
/O.CAN.KMKX.FF.A.0003.000000T0000Z-140910T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-IOWA-DANE-
LAFAYETTE-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...DODGEVILLE...
MADISON...DARLINGTON
338 AM CDT WED SEP 10 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WISCONSIN...
SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN HAS BEEN
CANCELLED. 

THE HEAVIEST RAIN SHOULD FALL SOUTH AND EAST OF THE AREA. 

$$

WIZ052-059-060-064>066-068>072-101645-
/O.EXT.KMKX.FF.A.0003.000000T0000Z-140910T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHEBOYGAN-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-GREEN-
ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND...
PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...MONROE...JANESVILLE...BELOIT...ELKHORN...
LAKE GENEVA...RACINE...KENOSHA
338 AM CDT WED SEP 10 2014

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON CDT TODAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN 
  AND SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN 
  EAST CENTRAL WISCONSIN...SHEBOYGAN. IN SOUTH CENTRAL 
  WISCONSIN...GREEN AND ROCK. IN SOUTHEAST WISCONSIN... 
  JEFFERSON...KENOSHA...MILWAUKEE...OZAUKEE...RACINE... 
  WALWORTH...WASHINGTON AND WAUKESHA. 

* UNTIL NOON CDT TODAY

* HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR IS POSSIBLE
  THROUGH THIS MORNING. 

* STAY ALERT TO THE LATEST WEATHER CONDITIONS AS SOME ROADS MAY
  BECOME FLOODED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. 

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HENTZ
019 
WGUS63 KMKX 101223
FFAMKX

FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
723 AM CDT WED SEP 10 2014

...RAINS EXPECTED THROUGH THE MORNING...

.A VERY STRONG STRONG STORM SYSTEM WILL MOVE ACROSS WISCONSIN
THIS MORNING...BRINGING THE POTENTIAL FOR HEAVY RAINS AND MAINLY
URBAN FLOODING. WIDESPREAD RAIN AMOUNTS OF 1 TO 2 INCHES IS
FORECAST. WITH THIS RAIN COMING DURING THE MORNING COMMUTE. SOME
ROADS MAY BECOME FLOODED.

WIZ052-059-060-064-065-068-069-101330-
/O.CAN.KMKX.FF.A.0003.000000T0000Z-140910T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHEBOYGAN-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-GREEN-ROCK-
INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND...
PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MONROE...JANESVILLE...BELOIT
723 AM CDT WED SEP 10 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WISCONSIN...
SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN HAS BEEN
CANCELLED.
 
$$

WIZ066-070>072-101700-
/O.CON.KMKX.FF.A.0003.000000T0000Z-140910T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...ELKHORN...LAKE GENEVA...
RACINE...KENOSHA
723 AM CDT WED SEP 10 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING 
  AREAS...KENOSHA...MILWAUKEE...RACINE AND WALWORTH. 

* UNTIL NOON CDT TODAY

* HEAVY RAINFALL RATES OF 1 TO UP TO 2 INCHES PER HOUR IS
  POSSIBLE THROUGH THIS MORNING.

* STAY ALERT TO THE LATEST WEATHER CONDITIONS AS SOME ROADS MAY 
  BECOME FLOODED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HENTZ
367 
WGUS63 KMKX 101333
FFAMKX

FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
833 AM CDT WED SEP 10 2014

...RAINFALL WILL REMAIN LIGHT THIS MORNING...

.ADDITIONAL RAINFALL OVER SOUTHEAST WISCONSIN WILL REMAIN LIGHT
THE REMAINDER OF THE MORNING. MOST LOCATIONS WILL RECEIVE BETWEEN
ONE HUNDREDTH AND TWO TENTHS OF AN INCH. MOST AREAS RECEIVED
BETWEEN ONE AND FOUR TENTHS OF AN INCH OVERNIGHT.  HENCE THE
THREAT FOR HEAVY RAINFALL AND FLASH FLOODING HAS ENDED.

THE FLASH FLOOD WATCH FOR MILWAUKEE...WALWORTH...RACINE AND
KENOSHA COUNTIES HAS BEEN CANCELLED. 

WIZ066-070>072-101445-
/O.CAN.KMKX.FF.A.0003.000000T0000Z-140910T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...ELKHORN...LAKE GENEVA...
RACINE...KENOSHA
833 AM CDT WED SEP 10 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST WISCONSIN HAS
BEEN CANCELLED. ADDITIONAL RAINFALL WILL REMAIN LIGHT THIS
MORNING...ENDING THE THREAT FOR FLASH FLOODING.  

$$
MBK

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood watch went out at Sep 9, 3:57 AM CDT, 7 hours 9 minutes earlier.

Area forecast discussion, Sep 9, 3:57 AM CDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 AM CDT TUE SEP 9 2014

.TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.

THE UPPER TROUGH OVER THE WESTERN U.S. WILL MOVE INTO THE
NORTHERN AND CENTRAL ROCKIES THIS AFTERNOON AND INTO THE NORTHERN
AND CENTRAL PLAINS TONIGHT. A 100 KNOT 250 MB JET ALREADY EXTENDS
ACROSS NEVADA AND INTO THE CENTRAL PLAINS.

ONE INITIAL JET MAX OF 85 KNOTS MOVES ACROSS SOUTHERN WISCONSIN
TODAY...WHILE THE STRONGER JET MAX IS OVER NEBRASKA LATE TONIGHT
WITH SOUTHERN WISCONSIN IN THE EXIT REGION. WEAK TO MODERATE UPPER
DIVERGENCE MOVES ACROSS SOUTHERN WISCONSIN WITH THE FIRST JET
MAX...THEN STRONG DIVERGENCE MOVES INTO SOUTHERN WISCONSIN DURING
THE EARLY MORNING HOURS WEDNESDAY.

700 MB WARM AIR ADVECTION TODAY BECOMES QUITE STRONG TONIGHT...AS
A LOW STARTS TO INTENSIFY. THE 700 MB SOUTH WINDS INCREASE TO 25
KNOTS THIS EVENING...AND TO 50 KNOTS EARLY WEDNESDAY MORNING WITH
STRONG MOISTURE CONVERGENCE. 850 MB LAYER IS SIMILAR WITH A 55
KNOT 850 MB JET PUSHING INTO SOUTHERN WISCONSIN DURING THE EARLY
MORNING HOURS.

THIS RESULTS IN STRONG 700 MB UPWARD MOTION DURING THE EARLY
MORNING HOURS. WITH THE STRONG CYCLOGENESIS THE ATMOSPHERE BECOMES
SATURATED WITH MODELS MAINLY MOIST ADIABATIC RESULTING IN LOW
CAPE. HOWEVER STRONG WINDS/SHEAR PRESENT SO SEVERE THREAT WOULD BE
WINDS...MAINLY OVER SOUTH CENTRAL WISCONSIN WHERE SPC HAS A SLIGHT
RISK OF SEVERE.

MAIN CONCERN WILL BE HEAVY RAINFALL. PRECIPITABLE WATER VALUES
RISE TO AROUND 2.20 INCHES ALONG THE ILLINOIS BORDER BY 7 AM CDT
WEDNESDAY...TO ALMOST 2 INCHES NORTH TOWARD THE DELLS/FOND DU LAC
AND SHEBOYGAN.

MOST MODELS ARE SHOWING 1.50 TO 2.00 INCHES OF RAINFALL FOR SOUTH
CENTRAL WISCONSIN...WITH THE HEAVY RAINS JUST BEGINNING LATE OVER
THE FAR SOUTHEAST. HOWEVER WITH THE FAIRLY QUICK PROGRESSION OF
THE STRONG DYNAMICS...EXPECT THE MAIN FLOODING CONCERNS EARLY
WEDNESDAY MORNING TO BE URBAN AND LOW LAND FLOODING IN SOUTH
CENTRAL WISCONSIN.

FLASH FLOOD VALUES ARE FAIRLY HIGH WITH 3 HOUR FLASH FLOOD VALUES
AROUND 2.50 INCHES AND 6 HOUR TOTALS NEAR 3.00 INCHES. OF
COURSE...URBAN AREAS WILL BE LESS. THE WPC SLIGHT RISK OF
EXCESSIVE RAINFALL DURING THIS TIME FRAME EXTENDS INTO AREAS
SOUTHWEST OF MADISON...MAINLY TOWARD THE ILLINOIS BORDER.

.SHORT TERM...WEDNESDAY THROUGH THURSDAY NIGHT...FORECAST
CONFIDENCE IS HIGH.

SHORT TERM MODELS CONTINUE SHOW SURFACE LOW UNDERGOING
CYCLOGENESIS AS IT SHIFTS FROM NORTHEAST IOWA INTO NORTHERN LOWER
MICHIGAN ON WEDNESDAY. STRONG UPWARD VERTICAL MOTION CONTINUES
INTO THE MORNING HOURS WEDNESDAY...PER AREA FORECAST SOUNDINGS
FROM NAM/GFS.

ELEVATED CAPE IS MODEST WITH MOIST ADIABATIC LAPSE RATES...WITH
VERY STRONG VERTICAL WIND SHEAR. COULD STILL SEE GUSTY WINDS WITH
STRONGER STORMS IN THE MORNING HOURS...AS STRONG LOW LEVEL WINDS
COULD BE TRANSFERRED TO THE SURFACE WITH STORMS.

MAINTAINED HEAVY RAINFALL WORDING IN FORECAST 12Z TO 15Z
WEDNESDAY...AS PRECIPITABLE WATER VALUES REMAIN AROUND 2 INCHES
ACROSS THE AREA WITH STRONG UPWARD VERTICAL MOTION. ANOTHER 1/2 TO
1 INCH OF RAINFALL IS POSSIBLE WEDNESDAY MORNING...HIGHEST IN THE
EAST. AS STATED EARLIER...MAINLY URBAN AND LOWLAND FLOODING RISK
GIVEN QUICK PROGRESSION OF STORMS. WPC KEEPS AREA OUT OF EXCESSIVE
RAINFALL OUTLOOK ON WEDNESDAY.

STRONG 850 MB LOW LEVEL JET NOSE OVER THE AREA AT 12Z WEDNESDAY
SHIFTS NORTHEAST BY 18Z WEDNESDAY...TAKING THE BEST UPWARD
VERTICAL MOTION OUT OF THE AREA BY THE AFTERNOON. KEPT POPS FOR
SHOWERS GOING IN AFTERNOON...WITH 500 MB VORTICITY MAXIMUM MOVING
INTO THE AREA LATER IN THE DAY. KEPT LIKELY POPS AND CHANCES FOR
THUNDER IN THE FAR SOUTHEAST...NEAR BEST LOW LEVEL FRONTOGENESIS
RESPONSE WITH PASSING COLD FRONT.

FAR SOUTHEAST COUNTIES REMAIN IN SPC DAY 2 SLIGHT RISK FOR SEVERE
STORMS...AS COLD FRONT MOVES THROUGH THAT AREA LATER IN THE
AFTERNOON. FEEL THE BEST CHANCES FOR SEVERE STORMS WILL REMAIN TO
THE SOUTH AND EAST OF THE AREA...WHERE BETTER INSTABILITY WILL
RESIDE. STRONG DEEP LAYER SHEAR WILL REMAIN WEDNESDAY
AFTERNOON...SO CANNOT RULE OUT SEVERE TOTALLY.

STRONG COLD AIR ADVECTION...WITH BRISK NORTHWEST WINDS...WILL
BRING MUCH COOLER AND DRIER AIR INTO THE REGION BY WEDNESDAY NIGHT
INTO THURSDAY. THIS WILL QUICKLY DRY THINGS OUT ACROSS THE AREA.
DRY CONDITIONS WILL THEN LINGER THURSDAY AND THURSDAY NIGHT...WITH
COOL TEMPERATURES CONTINUING. HIGHS WILL STRUGGLE TO REACH 60 ON
THURSDAY...WITH LOWS IN THE LOWER TO MID 40S INLAND THURSDAY
NIGHT.

.LONG TERM...FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE IS HIGH.

ECMWF/GFS IN AGREEMENT WITH BRINGING A STRONG 500 MB SHORTWAVE
TROUGH EAST THROUGH THE AREA LATER FRIDAY INTO FRIDAY NIGHT. AREA
FORECAST SOUNDINGS FROM GFS SHOWING DEEP LAYER SATURATION DURING
THIS PERIOD...WHICH RESULTS IN CHANCES FOR SHOWERS ACROSS THE
AREA.

HIGH PRESSURE THEN BRINGS QUIET WEATHER FOR SATURDAY INTO SUNDAY
NIGHT...WITH COOL TEMPERATURES LINGERING ACROSS THE AREA.
GFS/ECMWF THEN DISAGREE WITH TIMING ON NEXT SYSTEM FOR EARLY NEXT
WEEK. USED CONSENSUS MODEL BLENDED POPS AND TEMPERATURES FOR
MONDAY.

&&

.AVIATION/12Z TAFS/...

CLOUDS WILL INCREASE AND CIGS LOWER TODAY...AHEAD OF DEVELOPING
LOW PRESSURE EXITING THE COLORADO HIGH PLAINS AND INTO THE
IOWA/MINNESOTA AREA DURING THE EARLY MORNING HOURS. THE LOW THEN
BEGINS TO RAPIDLY INTENSIFY.

SOME PATCHY MVFR/IFR FOG...MAINLY IN LOW AREAS UNTIL JUST AFTER
SUNRISE. THEN MAINLY VFR CIGS/VSBYS TODAY...ALTHOUGH SCATTERED
SHOWERS/ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY OVER SOUTH
CENTRAL WISCONSIN TODAY. CIGS/VSBYS WILL BECOME IFR LATE
TONIGHT...AS HEAVY RAIN AND THUNDERSTORMS MOVE ACROSS SOUTHERN
WISCONSIN.

SOME LOW LEVEL WIND SHEAR CONCERNS...AS THE LOW LEVEL JET OF 55
KNOTS PUSHES INTO SOUTHERN WISCONSIN TONIGHT.

&&

.MARINE...

WINDS/WAVES WILL LIKELY REACH SMALL CRAFT ADVISORY CONDITIONS
LATE TONIGHT...AND APPROACH GALE WARNING CRITERIA ON WEDNESDAY AND
WEDNESDAY EVENING...AS AN UNUSUALLY STRONG EARLY SEASON LOW
INTENSIFIES OVER WISCONSIN WEDNESDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO NOON CDT THURSDAY
     FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
WEDNESDAY THROUGH MONDAY...WOOD
Hazardous weather outlook, Sep 9, 9:00 AM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
900 AM CDT TUE SEP 9 2014

WIZ046-047-051-052-056>060-062>072-100915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
900 AM CDT TUE SEP 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY OVER SOUTH
CENTRAL WISCONSIN. THUNDERSTORMS WILL THEN MOVE ACROSS THE AREA
TONIGHT. THE STORMS WILL PRODUCE HEAVY RAINFALL AS LOW PRESSURE
EXITS THE CENTRAL PLAINS AND STRENGTHENS OVER NORTHERN IOWA.
SOME URBAN AND LOW LAND FLOODING IS LIKELY OVER PORTIONS OF SOUTH
CENTRAL WISCONSIN LATE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER SOUTH CENTRAL WISCONSIN LATE TONIGHT WITH
DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WITH HEAVY RAINFALL AND POSSIBLE URBAN AND LOW LAND
FLOODING ARE EXPECTED WEDNESDAY MORNING...AS AN UNUSUALLY STRONG
LOW FOR THIS TIME OF THE YEAR CONTINUES TO INTENSIFY AS IT MOVES
ACROSS WISCONSIN. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
WEDNESDAY MORNING SOUTH OF A LINE FROM MILWAUKEE TO LAKE GENEVA.
DAMAGING WINDS WOULD BE THE MAIN HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT INTO WEDNESDAY MORNING.

LMZ643>646-100915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
900 AM CDT TUE SEP 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING. THEN THUNDERSTORMS ARE EXPECTED LATE TONIGHT. SOUTH
WINDS AHEAD OF AN APPROACHING LOW FROM THE CENTRAL PLAINS SHOULD
REACH SMALL CRAFT ADVISORY CONDITIONS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UNUSUALLY STRONG LOW WILL INTENSIFY AS IT MOVES ACROSS
WISCONSIN BEFORE MOVING INTO THE LAKE HURON REGION WEDNESDAY
EVENING. THUNDERSTORMS ARE EXPECTED WEDNESDAY MORNING WITH A
SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MILWAUKEE SOUTH. HIGH
WINDS WOULD BE THE MAIN HAZARD.

STRONG NORTHWEST WINDS THAT COULD APPROACH GALE CRITERIA...ARE
THEN EXPECTED BEHIND A COLD FRONT WEDNESDAY AND WEDNESDAY NIGHT.
THE STRONG WINDS WILL DIMINISH LATER THURSDAY AFTERNOON.

HENTZ

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 4:35 AM CDTSmall Craft AdvisoryMKX62 hr
Sep 9, 6:58 PM CDTMarine Dense Fog AdvisoryMKX18 hr

Nearby

Flash Flood Watches in Wisconsin, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.